Can bactrim (sulfamethoxazole and trimethoprim) cause a high fever?

Not likely. If you are given Bactrim (sulfamethoxazole and trimethoprim) for treatment of an infection, it is more likely that the fever you have is due to your ongoing infection. In rare cases, usually several days into taking certain antibiotics including bactrim, (sulfamethoxazole and trimethoprim) you can develop fever, rashes, join pain due to serum sickness-like syndrome, a type of delayed allergic reaction. A more severe reaction like in dress syndrome can cause fever too.
Only. If you are allergic to it but you would have a rash or other symptom. It is more likely that you have a high fever from whatever you are on the Bactrim (sulfamethoxazole and trimethoprim) for!

Related Questions

How high would a child's heartrate go when they have a fever of concern if their sleeping baseline is about 100bpm? (4yo cellulitis, bactrim (sulfamethoxazole and trimethoprim) begun am)

Rule of 10's. I generally expect a kid's heart rate to increase 10 beats per minute for every degree of fever above baseline.Activity will add more. Breathing rate follows a rule of 5's, increasing 5 breaths per minute for each degree. Both parameters mark the increase of fuel needed to sustain the work of healing, the fuel being oxygen & the heart pushing it around where its needed. Read more...

I am having a reaction to Bactrim (sulfamethoxazole and trimethoprim) ds with fever and rash. How do I know if this will turn into steven johnson syndrome?

Stop the med. Stop taking the bactrim, (sulfamethoxazole and trimethoprim) and visit your health care provider for a good evaluation/examination right away if you think you have Stevens Johnsons syndrome (SJS). SJS causes a severe rash often involving mucus membranes like the inside of the eyes, nose, mouth, and genital region. Read more...

My kidneyhad been hurting, and had a culture and put on bactrim, (sulfamethoxazole and trimethoprim) no good then on Macrobid stillhave pain. No fever, is it a kidney inf and not uti? Both?

Maybe. Kidney infections are usually the result of a UTI that has climbed up the urinary tract to the kidney. Macrobid is not appropriate for a kidney infection. If you are having persistent symptoms despite treatment, i would definitely see your doctor or go to an urgent care; they will likely need to do imaging to see if you have a stone or abscess associated with this. Good luck! Read more...

I've been on bactrim (sulfamethoxazole and trimethoprim) for my sinus infection for a couple days. Yesterday after dinner, I spiked a fever out of no where. Is this a side effect?

Infection-related? Fevers are usually related to the medical condition but, yes, can be related to medications, as well. See the provider who prescribed the antibiotics to help suss out whether you're getting worse or having a reaction to the medication. Read more...

2 month + & still tonsil pain shows glandular fever I had. Bactrim (sulfamethoxazole and trimethoprim) prescribed due to it being a strong antibiotic. Should I be taking anything else?

Odd information. Bactrim (sulfamethoxazole and trimethoprim) is indeed a strong antibiotic, when used against susceptible germs.However, I am not aware of any throat /tonsil infection where it is a preferred antibiotic.Any persisting tonsil pain after 2 months deserves a look by an ENT. Read more...

Low grade fever (99.2-99.5) for 15 days. Have been treated with z pack (just completed) bactrim (sulfamethoxazole and trimethoprim) 2 weeks ago. Should I ask for blood work? What tests?

Mysterious fever. A low grade temperature without any mention of symptoms indicate that you were treated unnecessarily with antibiotics there is no need for you to proceed any further. Read more...
No. If this is the highest your temperature reaches each day it would be considered within the normal temperature range. If you feel well it would not require any diagnostic tests or treatment. If any tests to be done would limit them to CBC and crp. Read more...

16month old started Bactrim (sulfamethoxazole and trimethoprim) 2 nights ago for a skin infection that might be MRSA. She had a fever last night and this morning 100.8 (armpit). ..normal?

Re-evaluate... Follow up with your daughter's physician today and let them know that she has developed a fever after being on the antibiotics for two day. They will want to see the area of infection and make sure that it isn't the cause and that the antibiotics don't need to be changed. The fever could be from an unrelated viral illness, but you won't know until she is examined. Read more...

Does kidney infection always have fever.? I am on bactrim (sulfamethoxazole and trimethoprim) for UTI for 2 weeks. Still having some urgency pain and now have periodic back pain.

Fever not always. present with pylonephritis or a UTI as people age. An uncomplicated UTI responds rapidly, so if you still have symptoms you need to see your doctor for follow up evaluation. There are many reasons, most need further treatment, for persistent symptoms and of course, your medical history including renal function will direct your doctor on managing these symptoms. Read more...
See your doctor. You should follow up with your doctor. Your kidney infection may be resistant to Bactrim (sulfamethoxazole and trimethoprim). It would be best to repeat a urine analysis, send it for culture and start a different class of antibiotic. . Read more...